Florida, 2002Damaging Wind in Florida, March 26, 2002
March 26, 2002 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 26, 8:58 AM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Mar 26, 8:58 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
858 AM CST TUE MAR 26 2002
MORNING RADAR SHOWS LARGE SHIELD OF SHOWERS AND THUNDERSTORMS
PROPAGATING EAST 25-30 KNOTS. LATEST DOPPLER ONE HOUR PRECIP
ESTIMATES INDICATE LOCAL AMOUNTS ABOVE ONE INCH ON THE LEADING EDGE.
STILL QUITE A BIT OF HIGH REFLECTIVITY...SO WILL WORD FOR LOCALLY
HEAVY RAINS...MAINLY FOR THE EASTERN ZONES AS WELL AS SOME STRONG
STORMS POSSIBLE AS STORMS MOVE INTO FAVORABLE INSTABILITIES WITH
CAPES 1000-1500 J/KG . INCLUDED IN THE UPDATE IS TO BOOST THE
NORTHWEST FLORIDA PANHANDLE PRECIPITATION PROBABILITIES TO
CATEGORICAL LEVELS. OTHER UPDATES WILL BE DICTATED BY SURFACE
OBSERVATIONS. UPDATES OUT SOON. /10
.MOB...
AL...NONE.
FL...NONE.
MS...NONE.
In the hours before
Special weather statement, Mar 26, 5:15 AM CST, 5 hours 15 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
515 AM CST TUE MAR 26 2002
A WEAKENING UPPER LEVEL TROUGH WILL MOVE EAST ACROSS THE AREA TODAY.
SHOWERS AND THUNDERSTORMS IN ASSOCIATION WITH THE TROUGH AND IN
ADVANCE OF A SURFACE COLD FRONT WILL SWEEP EAST OVER THE REGION FROM
EARLY THIS MORNING TO THIS AFTERNOON. SOME STORMS MAY BE STRONG WITH
DAMAGING WINDS THIS MORNING.
THE STORMS OVER SOUTHEAST MISSISSIPPI AT SUNRISE WILL MOVE ACROSS
SOUTHWEST ALABAMA LATER THIS MORNING AND THE WEST FLORIDA PANHANDLE
AND ADJACENT SOUTH ALABAMA COUNTIES AROUND NOON.
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS FOR
SEVERE WEATHER OPERATIONS SHOULD NOT BE NECESSARY TODAY.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
Thunderstorm Wind, Santa Rosa
- When
- March 26, 10:30 AM CST to 10:31 AM CST
- Where
- Santa Rosa County, Milton
- Measured
- 50 kt (58 mph)
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.633, -87.033
Trees and power lines were blown down east of Milton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Ohio, March 26, 2002$3.5 million · 24 events
- Lightning Strike in North Carolina, March 26, 2002$220,000 · 1 event
- Flooding in Pennsylvania, March 26, 2002$85,000 · 8 events
- Winter Storm in Vermont, March 26 to 27, 2002$70,000 · 5 events
- Winter Storm in New York, March 26, 2002$62,000 · 6 events
- Lightning Strike in Georgia, March 26, 2002$75,000 · 1 event
- Winter Storm in Vermont, March 26 to 27, 2002$60,000 · 4 events
- Lightning Strike in Louisiana, March 26, 2002$65,000 · 1 event
- Winter Weather in New York, March 26, 2002$50,000 · 5 events
- Damaging Wind in Louisiana, March 26, 2002$60,000 · 1 event
- Ice Storm in New York, March 26, 2002$40,000 · 7 events
- Lightning Strike in Louisiana, March 26, 2002$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5285876.